Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 18, 2017, 5:51 AM CDT for Marion County, Missouri. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 5:51 AM CDT (10:51 UTC)
- Expired
- Jun 19, 2017, 7:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
933
WGUS43 KLSX 181051
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
551 AM CDT Sun Jun 18 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at Palmyra
.This Flood Warning is a result of heavy rainfall last night and zero inches
forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-191051-
/O.NEW.KLSX.FL.W.0110.170618T1051Z-170619T1200Z/
/PALM7.1.ER.170618T1002Z.170618T1030Z.170618T1200Z.NO/
551 AM CDT Sun Jun 18 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Monday morning.
* At 5:30 AM Sunday the stage was 13.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by
this morning.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/19 06/20 06/21 06/22 06/23
North River
Palmyra 13.0 13.47 13.0 8.6 6.0 4.7 4.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$2 follow-up statements
270
WGUS83 KLSX 181723
FLSLSX
Flood Statement
National Weather Service St Louis MO
1222 PM CDT Sun Jun 18 2017
...The Flood Warning continues for the following rivers in
Missouri...
North River at Palmyra
.This Flood Warning is a result of 1 to 2 inches of rainfall over the basin
the past 24 hours ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-191722-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-170620T0148Z/
/PALM7.1.ER.170618T1002Z.170618T1800Z.170619T0148Z.NO/
1222 PM CDT Sun Jun 18 2017
The Flood Warning continues for
the North River at Palmyra
* until Monday evening.
* At 11:30 AM Sunday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 14.8 feet by this afternoon,
then fall below flood stage this evening.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/19 06/20 06/21 06/22 06/23
North River
Palmyra 13.0 13.74 10.2 6.5 4.8 4.4 4.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$482
WGUS83 KLSX 182037
FLSLSX
Flood Statement
National Weather Service St Louis MO
337 PM CDT Sun Jun 18 2017
...The flood warning is cancelled for the following river in
Missouri...
North River at Palmyra
.This is the last flood statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-182107-
/O.CAN.KLSX.FL.W.0110.000000T0000Z-170620T0148Z/
/PALM7.1.ER.170618T1002Z.170618T1430Z.170618T1708Z.NO/
337 PM CDT Sun Jun 18 2017
The Flood Warning is cancelled for
the North River at Palmyra.
* At 2:30 PM Sunday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 12:08 PM Sunday.
* The river will continue falling to 8.0 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/19 06/20 06/21 06/22 06/23
North River
Palmyra 13.0 10.86 8.0 6.1 4.8 4.4 4.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 2:51 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 18, 2:51 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Saint Louis MO 251 AM CDT Sun Jun 18 2017 .SHORT TERM... (Through Late Tonight) Issued at 250 AM CDT Sun Jun 18 2017 Complex of thunderstorms that moved across much of the area has pushed southeast of the CWA as the cold front continues to move to the southeast. Lingering showers and a few thunderstorms will be possible through midday over the southeast half of the CWA as there will still be some ascent ahead of mid-level trough that will move across Missouri and Illinois later in the day. Clouds will clear out slowly today and there will be some cold air advection which will allow for cooler temperatures than yesterday. A blend of MOS highs look good for today. Skies will turn mostly clear behind the mid level trough axis tonight. With light westerly winds tonight and limited clouds, temperatures should be able to fall to the agreeable MOS lows near 60 degrees. Britt .LONG TERM... (Monday through Saturday) Issued at 250 AM CDT Sun Jun 18 2017 Looks like a period of quieter weather for the area through the middle of next week. High pressure at the surface and northwest flow aloft through Tuesday should keep temperatures near normal with lower humidity than we've had the past few days. The high will drift east of the area on Wednesday and southerly flow will bring higher humidity and warmer temperatures back to the area. GFS and ECMWF both develop a low level jet Wednesday night as the next upstream trof strengthens over the Great Plains and the associated 850mb moisture convergence forces some nocturnal convection over western and northern portions of the CWFA late Wednesday night. Medium range models diverge toward the end of the week with the GFS developing a deeper longwave trof over the central CONUS than the ECMWF toward the end of the week. This makes the GFS faster in shifting a cold front southeast through the Plains into the Midwest than the ECMWF. The result is that Friday and Friday night are wetter on the GFS as the front moves through while the ECMWF is warmer and wetter on Saturday. Stuck closer to ensemble forecasts which lean toward the GFS that far out with likely PoPs Friday night and a mostly dry and cooler Saturday. Carney && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1257 AM CDT Sun Jun 18 2017 Complex of thunderstorms will move across the St. Louis area terminals early in the period bringing MVFR/IFR ceilings and visibilities and possible wind gusts to 35kts. The chance for showers and scattered thunderstorms will continue through 13Z. Then dry and VFR conditions is expected the rest of the period with west to northwest winds. SPECIFICS FOR KSTL: Thunderstorms are expected early in the period with MVFR/possible IFR conditions through 08Z with gusty winds. Then a chance of showers and thunderstorms will continue through 10Z with dry and VFR conditions thereafter. West to northwest winds are expected most of the period. Britt && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 81 63 83 65 / 30 5 5 5 Quincy 78 59 80 59 / 10 5 20 5 Columbia 80 59 82 61 / 20 5 5 5 Jefferson City 81 58 83 61 / 30 5 5 0 Salem 81 61 82 61 / 50 5 5 5 Farmington 79 59 82 59 / 50 10 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 18, 5:40 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 540 AM CDT Sun Jun 18 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 540 AM CDT Sun Jun 18 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
In the hours before
Local storm report, Jun 18, 2:05 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG 5 N RED BUD 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
REDBUD AND HECKER ILLINOIS
&&
EVENT NUMBER LSX1700508
CARNEYLocal storm report, Jun 18, 2:08 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
208 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 5 N RED BUD 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
REDBUD AND HECKER ILLINOIS
&&
CORRECTED EVENT TIME
EVENT NUMBER LSX1700508
CARNEYSpecial weather statement, Jun 18, 2:18 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service St Louis MO
218 AM CDT SUN JUN 18 2017
ILZ064-065-069-070-074-180800-
Marion IL-Bond IL-Clinton IL-Fayette IL-Washington IL-
218 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLINTON...SOUTHEASTERN
BOND...WASHINGTON...MARION AND FAYETTE COUNTIES UNTIL 300 AM CDT...
At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vandalia to near Boulder to near New
Memphis. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Centralia, Salem, Vandalia, Carlyle, Nashville, St. Elmo, Sandoval,
Wamac, Central City, Odin, Kinmundy, Brownstown, Irvington, Patoka,
Ashley, Farina, Omega, Stephen Forbes Station, Shobonier and Boulder.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 109 and 135.
Interstate 64 in Illinois between exits 50 and 61.
This also includes Carlyle Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 600 AM CDT for
south central Illinois.
LAT...LON 3847 8914 3821 8915 3821 8934 3834 8958
3878 8928 3911 8917 3906 8880 3891 8881
3891 8869 3848 8870
TIME...MOT...LOC 0716Z 317DEG 37KT 3899 8914 3873 8923 3844 8963
TESLocal storm report, Jun 18, 2:20 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG CASEYVILLE 38.63N 90.03W
06/18/2017 ST. CLAIR IL TRAINED SPOTTER
6 TO 8 INCH TREE LIMBS BLOWN DOWN.
&&
EVENT NUMBER LSX1700509
CARNEYLocal storm report, Jun 18, 5:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG COLUMBIA 38.46N 90.23W
06/18/2017 MONROE IL TRAINED SPOTTER
MULTIPLE TREE LIMBS DOWN, SOME UP TO 12
INCHES IN DIAMETER.
&&
TESLocal storm report, Jun 18, 5:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
528 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG 2 S HECKER 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY
159 BETWEEN REDBUD AND HECKER ILLINOIS.
0155 AM TSTM WND DMG 2 S HECKER 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY
159 BETWEEN REDBUD AND HECKER ILLINOIS.
0145 AM TSTM WND DMG CASEYVILLE 38.63N 90.03W
06/18/2017 ST. CLAIR IL TRAINED SPOTTER
6 TO 8 INCH TREE LIMBS BLOWN DOWN.
0140 AM TSTM WND DMG COLUMBIA 38.46N 90.23W
06/18/2017 MONROE IL TRAINED SPOTTER
MULTIPLE TREE LIMBS DOWN, SOME UP TO 12
INCHES IN DIAMETER.
0124 AM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/18/2017 M47 MPH ST. LOUIS MO ASOS
REPORT FROM LAMBERT FIELD.
0117 AM TSTM WND GST SAINT CHARLES 38.79N 90.52W
06/18/2017 E40 MPH ST. CHARLES MO TRAINED SPOTTER
0103 AM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
06/18/2017 M51 MPH ST. LOUIS MO ASOS
0102 AM TSTM WND DMG RAYMOND 39.32N 89.57W
06/18/2017 MONTGOMERY IL EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN.
1225 AM FLOOD SHELBYVILLE 39.81N 92.04W
06/18/2017 SHELBY MO EMERGENCY MNGR
MINOR FLOODING REPORTED ON HWY 15 AT SEVERAL
POINTS.
1150 PM TSTM WND DMG FULTON 38.85N 91.95W
06/17/2017 CALLAWAY MO LAW ENFORCEMENT
911 OFFICE REPORTED TREES... POWERLINES...
AND SOME STREET LIGHT POLES DOWN.
1136 PM TSTM WND GST 2 NW ASHLAND 38.79N 92.28W
06/17/2017 M76 MPH BOONE MO TRAINED SPOTTER
STORM SPOTTER REPORTED A PEAK WIND GUST OF
76 MPH ON HIS WEATHER STATION.
1041 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
06/17/2017 M53 MPH MARION MO AWOS
0955 PM TSTM WND DMG LA GRANGE 39.94N 90.54W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN
LA GRANGE.
0945 PM HAIL 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 E1.75 INCH BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL
AND SOME TREES AND POWER LINES DOWN SOUTH OF
MOUNT STERLING.
0945 PM TSTM WND DMG 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL
AND SOME TREES AND POWER LINES DOWN SOUTH OF
MOUNT STERLING.
0930 PM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
06/17/2017 BROWN IL LAW ENFORCEMENT
COUNTY SHERIFF OFFICE REPORTED SEVERAL
DAMAGE CALLS. NO SPECIFICS AT THIS TIME AS
TO THE CAUSE.
0914 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
06/17/2017 M56 MPH ADAMS IL ASOS
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 18 min |
| Jun 17, 9:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 23 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 46 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 30 min |
| Jun 17, 11:04 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 56 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 52 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 50 min |
| Jun 18, 12:34 AM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 56 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | LSX | Gasconade, Osage | 40 min |
| Jun 18, 1:19 AM CDT | Special Weather Statement | LSX | Crawford, Washington | 56 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Jefferson, City of Saint Louis | 67 min |
| Jun 18, 2:08 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 37 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.